Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS Lubbock, TX

July 13, 2000Bailey County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 13, 2000, 8:05 PM CDT for Bailey County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 2000, 8:05 PM CDT (01:05 UTC)
Expired
Jul 13, 2000, 8:30 PM CDT
In force
25 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bailey County, TX

The radar

The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 140107
SVRLBB
TXC017-140130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BAILEY COUNTY IN TEXAS

* UNTIL 830 PM CDT

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTH OF MULESHOE WILDLIFE REF....OR   
  ABOUT 13 MILES NORTH OF MORTON...MOVING SOUTHEAST AROUND 15 MPH.
  THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL UP TO DIME SIZE AND
  WIND GUSTS IN EXCESS OF 60 MPH.  

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BULA AND ENOCHS...
  NEEDMORE AND MULESHOE WILDLIFE REF....

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3385 10285 3384 10262 3407 10261 3408 10285

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT THU JUL 13 2000

SOME CIRCULATION IN CONVECTIVE REMNANTS PLUS STRONG DIFFERENTIAL
HEATING AROUND PERIPHERY OF CLOUD AREA NOTED EARLY THIS AFTERNOON.
1ST PERIOD POPS DEPEND LARGELY ON EVOLUTION NEXT FEW HOURS. AT THIS
POINT WOULD ESTIMATE 20-30% COVERAGE FRIDAY AFTERNOON, MAINLY
WESTERN HALF OF THE AREA, WITH DECREASING CHANCES THEREAFTER. LOCAL
HEAVY RAIN A RISK WITH ANY STORMS THROUGH SATURDAY OWING TO WEAK
STEERING FLOW AND CONTINUED HIGH ATMOSPHERIC MOISTURE. EXTENDED
LOOKS GENERALLY DRY WITH ABOVE AVERAGE TEMPERATURES.

PRELIMINARY...
FRIONA                    66/91/67/ 94 3311
TULIA/BROWNFIELD/LUBBOCK  67/94/69/ 97 2211
CHILDRESS/ASPERMONT       72/97/75/100 11--

.LBB...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.